MAUDE Adverse Event Report: AV-TEMECULA-CT NC TREK CORONARY DILATATION CATHETER

AV-TEMECULA-CT NC TREK CORONARY DILATATION CATHETER
Catalog Number 1012452-08
Medical Device Problem Codes Difficult to Remove (1528); Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.Guide wire: runthrough.Guide cath: mach1.Stent: xience sierra.The 2.75x15 mm xience sierra referenced is being filed under a separate medwatch report.The product was not returned to abbott vascular for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Based on review of the similar incidents, there is no indication of a lot specific issue.The investigation determined the reported difficulties appear to be related to operational circumstances of the procedure.Based on the reported information it is likely that during advancement the balloon catheter interacted with the heavily calcified, heavily tortuous anatomy causing the reported failure to advance and resistance removing.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of this device.
 
Event or Problem Description
It was reported that the procedure was to treat a de novo, heavily calcified, eccentric lesion in the heavily tortuous, proximal right coronary artery.A 2.75x15 mm xience sierra stent was implanted and after confirmation with intravascular ultrasound (ivus), the stent was found to be mal-apposed.There were no other issues noted with the xience sierra stent.A 3.75x8 mm nc trek balloon dilatation catheter (bdc) was used for post dilatation; however, the bdc could not cross the lesion due to resistance with the lesion.Resistance was felt with the lesion during removal of the bdc.No damage was noted to the nc trek bdc.A non-abbott bdc was used to complete the procedure and the xience sierra was fully apposed to the vessel wall.No damage was noted to the stent implant.There were no adverse patient effects and no reported clinically significant delay in the procedure.No additional information was provided.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key8026679
Report Number2024168-2018-08335
Device Sequence Number1407503
Product Code LOX
UDI-Device Identifier08717648152016
UDI-Public08717648152016
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K110134
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 10/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Catalogue Number1012452-08
Device Lot Number70208G1
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2018
Initial Report FDA Received Date10/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1